Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 81, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 22, 2021, 8:42 PM CDT for York County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 8:42 PM CDT (01:42 UTC)
- Expired
- Jun 22, 2021, 9:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County York County, NE
The radar
The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:43 PM CDT | HAIL 1 | Waco, NE | |
| Jun 22, 9:08 PM CDT | HAIL 1.25 | 6 E Mccool Junction, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
314
WUUS53 KGID 230142
SVRGID
NEC185-230215-
/O.NEW.KGID.SV.W.0081.210623T0142Z-210623T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
842 PM CDT Tue Jun 22 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
York County in east central Nebraska...
* Until 915 PM CDT.
* At 841 PM CDT, a severe thunderstorm was located over Waco, or near
York, moving south at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
York around 845 PM CDT.
Other locations in the path of this severe thunderstorm include
McCool Junction.
This includes Interstate 80 between mile markers 349 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 9772 4103 9761 4104 9743 4100 9737
4070 9737
TIME...MOT...LOC 0141Z 005DEG 28KT 4091 9751
HAIL...1.75IN
WIND...60MPH
$$
JCB1 follow-up statement
192
WWUS53 KGID 230155
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
855 PM CDT Tue Jun 22 2021
NEC185-230215-
/O.CON.KGID.SV.W.0081.000000T0000Z-210623T0215Z/
York NE-
855 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN YORK COUNTY...
At 855 PM CDT, a severe thunderstorm was located near McCool
Junction, or near York, moving south at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
McCool Junction around 900 PM CDT.
This includes Interstate 80 between mile markers 352 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 9772 4091 9756 4094 9737 4070 9737
TIME...MOT...LOC 0155Z 005DEG 28KT 4080 9752
HAIL...1.75IN
WIND...60MPH
$$
JCBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:28 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 6:28 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 628 PM CDT Tue Jun 22 2021 .DISCUSSION...(This evening through Tuesday) Issued at 257 PM CDT Tue Jun 22 2021 Water-vapor satellite imagery shows the area in broad northwesterly flow aloft, with visible satellite showing scattered cumulus developing over north-central and northeast Nebraska. This will be the area to watch for convective initiation over the next few hours. Any storms that develop in this area should push south-southeastward through the evening. Latest CAM guidance has been trending farther east, but northeastern portions of the forecast area could still be impacted by thunderstorms this evening. Mesoanalysis currently shows 1000-1500 J/kg of MLCAPE in this area, with an impressive 50kts of effective bulk shear. This would potentially support a few supercells with large, damaging hail and perhaps isolated wind damage. Fortunately, cloud bases will be high and low level shear is lacking, so tornadoes are very unlikely. CAMs also agree that any storms that develop will quickly wane after 9-10pm with the loss of diurnal heating. Tomorrow is still set up to be a very warm day as we see rising heights aloft. Highs should be solidly in the mid to upper 90s. Southerly winds may be a touch lighter than today, and heat index values will likely exceed 100 degrees in most spots. Some locations may approach heat advisory criteria (105 degrees), but this doesn't appear to be widespread enough to warrant issuance. Late Wednesday evening and overnight, a subtle shortwave and a strengthening low-level jet will promote scattered to widespread thunderstorm development near or just west of the forecast area. Deep shear will be a little weaker, but there will still be ample instability for sustained updrafts. The west-east orientation of the shear vectors would also favor this moving through the area as one or more organized lines, potentially increasing the threat for damaging wind. On Thursday, northern portions of the area will likely be a bit cooler due to remaining cloud cover and the arrival of surface trough. Southern areas will still likely reach the mid to upper 90s, though. Thursday's convective development will be somewhat dependent on the previous night. Nevertheless, there is good agreement amongst the models for thunderstorms to redevelop in the late afternoon and evening along/near a stalled front or remnant outflow. Therefore, we have likely PoPs for the majority of the forecast area. Once again, this will be supportive of severe weather, but details on location and intensity are still a little more uncertain. Friday through the weekend will be trending cooler, but chances for thunderstorms will continue through at least Saturday as upper troughing deepens over the northern Plains. Hopefully the dry spots in the forecast area can pick up some meaningful precipitation later this week, because a drier (and warmer) pattern will arrive again next week as ridging builds over the western CONUS. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 626 PM CDT Tue Jun 22 2021 Thunderstorms to the northeast of the terminals should remain mostly to the northeast, but will leave them in for KGRI for a short period since they are not too far away. It is a pretty slim chance for thunder. The rest of the period should have mainly clear skies with southerly winds. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...JCB
Hazardous weather outlook, Jun 22, 1:39 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 139 PM CDT Tue Jun 22 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 139 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. There is a short window for isolated thunderstorms late this afternoon and this evening, mainly in the 5PM to 10PM timeframe. The primary threat area is north of Interstate 80 and east of Highway 281. Some of these storms may be severe with hail to the size of ping pong balls and wind gusts around 60 MPH. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values are expected to reach or exceed 100 degrees in many locations Wednesday and Thursday afternoons. There are also chances for thunderstorms both Wednesday and Thursday nights. There is a potential for severe weather on both nights. Daily chances for thunderstorms continue Friday through Sunday, before trending back towards a drier pattern for the beginning of next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or strong wind gusts from thunderstorms this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Mangels
In the hours before
Local storm report, Jun 22, 8:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
813 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL OSCEOLA 41.18N 97.55W
06/22/2021 E1.75 INCH POLK NE CO-OP OBSERVER
HAIL UP TO THE SIZE OF GOLF BALLS WAS
REPORTED ON THE NORTH SIDE OF TOWN.
&&Local storm report, Jun 22, 8:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 3 N STROMSBURG 41.15N 97.60W
06/22/2021 E1.25 INCH POLK NE TRAINED SPOTTER
&&Local storm report, Jun 22, 8:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG GENOA 41.45N 97.73W
06/22/2021 NANCE NE LAW ENFORCEMENT
REPORTS OF TREE BRANCHES DOWNED IN GENOA.
WIND GUST REPORTS RECEIVED WERE AROUND 75
MPH. REPORT OF A SHED DAMAGED EAST OF GENOA,
EXACT LOCATION UNKNOWN AT THIS TIME. NICKEL
SIZE HAIL WAS ALSO REPORTED IN GENOA.
&&
ADPLocal storm report, Jun 22, 8:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL STROMSBURG 41.12N 97.60W
06/22/2021 E1.00 INCH POLK NE PUBLIC
&&
ADPLocal storm report, Jun 22, 8:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 W GRESHAM 41.03N 97.47W
06/22/2021 E1.50 INCH YORK NE CO-OP OBSERVER
QUARTER TO PING PONG BALL SIZE HAIL
REPORTED.
&&
ADPLocal storm report, Jun 22, 8:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 N BENEDICT 41.04N 97.61W
06/22/2021 E1.75 INCH YORK NE FIRE DEPT/RESCUE
&&
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 47 min |
| Jun 22, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 46 min |
| Jun 22, 9:04 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 26 min |
| Jun 22, 9:07 PM CDT | Special Weather Statement | GID | Merrick, Nance | 38 min |
| Jun 22, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 48 min |
| Jun 22, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Polk | 28 min |
| Jun 22, 9:49 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 41 min |
| Jun 22, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 32 min |
| Jun 22, 10:40 PM CDT | Special Weather Statement | GID | Clay | 35 min |
| Jun 22, 10:50 PM CDT | Special Weather Statement | GID | Fillmore | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.